Document Detail


Acute myocardial infarction after capecitabine treatment: not always vasospasm is responsible.
MedLine Citation:
PMID:  22964337     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Capecitabine is an orally available chemotherapeutic agent that is converted to 5-fluorouracil (5-FU) after absorbtion. Capecitabine and its active metabolite, 5-FU, have cardiotoxic effects with reported instances of acute coronary syndromes caused due to coronary vasospasm. However, these agents exert toxic effects on cardiovascular system and beyond vasospasm provacation. We report a 46-year-old patient diagnosed as acute inferior infarction who is treated with capecitabine for 3 months due to metastatic breast carcinoma, in whom thrombotic coronary occlusion was observed in angiography. This case demonstrates that apart from vasospasm, coronary thrombosis could be observed after capecitabine treatment, with a possible direct effect of this drug.
Authors:
Tolga Sinan Güvenç; Emel Celiker; Kazim Serhan Ozcan; Erkan Ilhan; Mehmet Eren
Related Documents :
25082847 - Erythropoietin priming improves the vasculogenic potential of g-csf mobilized human per...
24922407 - Association between plasma apelin levels and coronary collateral development in patient...
9647607 - Basic and clinical aspects of myocardial stunning.
7782137 - Mortality and clinical course of patients with acute myocardial infarction treated with...
18689807 - Glidescope video laryngoscope: a randomized clinical trial in 203 paediatric patients.
2301817 - Atrial fibrillation in halothane- and isoflurane-anesthetized dogs.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Chinese medical journal     Volume:  125     ISSN:  0366-6999     ISO Abbreviation:  Chin. Med. J.     Publication Date:  2012 Sep 
Date Detail:
Created Date:  2012-09-11     Completed Date:  2013-02-13     Revised Date:  2013-05-28    
Medline Journal Info:
Nlm Unique ID:  7513795     Medline TA:  Chin Med J (Engl)     Country:  China    
Other Details:
Languages:  eng     Pagination:  3349-51     Citation Subset:  IM    
Affiliation:
Dr. Siyami Ersek Thoracic and Cardiovascular Surgery Center, Istanbul, Turkey. tsguvenc@gmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Coronary Thrombosis / chemically induced
Coronary Vasospasm / chemically induced*
Deoxycytidine / adverse effects,  analogs & derivatives*,  therapeutic use
Female
Fluorouracil / adverse effects,  analogs & derivatives*,  therapeutic use
Humans
Middle Aged
Myocardial Infarction / chemically induced*
Chemical
Reg. No./Substance:
51-21-8/Fluorouracil; 6804DJ8Z9U/capecitabine; 951-77-9/Deoxycytidine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Migraine-like headache and ischemic strokes in two patients with Lambl's excrescences.
Next Document:  Nebulized Lidocaine in the Treatment of Intractable Cough.